Q. I discontinued taking Thyrox for hypothyroid. Can I start again?

Answered by
Dr. Bindiya Thakkar
and medically reviewed by iCliniq medical review team.
Published on Apr 09, 2016 and last reviewed on: Jan 18, 2020

Hello doctor,

I was diagnosed with hypothyroid 1.5 years back. My doctor suggested me to take Thyrox 25 daily. I was using it and feel fine. Around a month back I had pain in my lower abdomen. When I consult a different doctor, it was diagnosed as kidney stone. I told him my thyroid history. He examined my neck and advised me to discontinue the medicine for six weeks and check whether I develop any thyroid symptoms. In his opinion, I did not have any thyroid problem. And so I am not taking the medicine now and when got it checked the levels are T3 128, T4 6.8 and TSH 35.66. What to do now? Should I start Thyrox 25 again or shift to new medicine? Please guide.

Dr. Bindiya Thakkar

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I need more information before I recommend what to do.

  • Do you have the reports of your thyroid result that were taken 1.5 years ago?
  • Do you have any symptoms such as weight gain, constipation or fatigue? Does any kind of thyroid problem run in your family?
  • How are you feeling after stopping the medication?

Revert back with the asked details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Hello doctor,

There is no thyroid problem in my family. 1.5 years back I was having tingling in my right arm then I consulted doctor and at that time my TSH was around 9. Doctor suggested Thyrox 25. I had a test four months back while on medication and the values are TSH 3.6, T3 140 and T4 9.2. Please guide.

Dr. Bindiya Thakkar

Diabetology Endocrinology
#

Hi,

Welcome back to icliniq.com.

  • In that case, I would recommend restarting Thyrox (Levothyroxine). Please confirm whether 25 mcg is your dose.
  • Thyrox 25 mcg seems like a very small dose. People usually require at least 50 mcg.

For further information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have thyroid problem and weight gain problem. I want to lose my weight.

Query: Hello doctor,I have a thyroid problem and weight gain problem. I want to lose my weight. TSH is 7.63. I take Thyronorm 100 for last three years.  Read Full »

Are hypothyroidism and irregular periods related?

Query: Hi doctor, I am suffering from irregular periods. I am currently taking medication Levothyroxine 50. My T3 is 0.87 ng/mL, T4 is 8.30 ug/dL, TSH is 2.43 uIU/mL. I am 34 years old, weigh 75 kg, and 5 feet tall. Please advice.  Read Full »

Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?

Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized that I forgo...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.